Kentucky, 2005

Wildfire in Kentucky, November 12, 2005

November 12, 2005 · NWS PAH · 1 event in 1 county or zone

1 wildfire, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 12, 2:20 AM CST, 8 hours 40 minutes earlier.

Area forecast discussion, Nov 12, 2:20 AM CST, 8 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
220 AM CST SAT NOV 12 2005

.DISCUSSION...

MAIN FORECAST CHALLENGES CONTINUE TO BE WITH PRECIP CHANCES SATURDAY
NIGHT INTO SUNDAY MORNING...AND THEN AGAIN MONDAY NIGHT INTO TUESDAY.

WATER VAPOR SHOWS MID LEVEL SYSTEM OVER THE ROCKIES...WITH RIDGING
OVER THE MISSISSIPPI VALLEY. ACCORDING TO SFC ANALYSIS...THE SFC LOW
IS SITUATED OVER SOUTHWEST NEBRASKA.

HIGH PRESSURE CURRENTLY SITUATED OVER THE SOUTHEASTERN U.S. WILL
CONTINUE TO SLOWLY MOVE EAST TODAY. WITH THE HIGH CENTERED EAST OF
THE REGION...SOUTHERLY WINDS WILL INCREASE DRAMATICALLY ON TODAY
AS A SURFACE FRONT OUT WEST BEGINS TO BUTT UP TO THE HIGH TO OUR
EAST. THE STRONG SOUTHERLY WINDS WILL HELP DRIVE AFTERNOON TEMPS TO
NEAR 70 AT MANY LOCATIONS. BY 18Z TODAY...THE GFS AND NAM FAIRLY
SIMILAR WITH THE PLACEMENT OF THE SFC LOW OVER EASTERN NEBRASKA.
BOTH MODELS DO INDICATE VERY LIGHT QPF (0.01) OVER OUR WESTERN
COUNTIES BY LATE AFTERNOON...AS THE LOW SHOOTS UP TO MINNESOTA AND
THE FRONT BEGINS TO MAKE PROGRESS ACROSS IOWA AND MISSOURI. SO MIGHT
INTRODUCE A SMALL POP ACROSS OUR WESTERN COUNTIES...WHICH LINES UP
WELL WITH NEIGHBORS. HOWEVER...IT APPEARS THE BEST TIME FRAME FOR
PRECIP WILL BE BTWN 00Z-12Z SUNDAY...WITH THE BEST LIFT AND MOISTURE
CENTERED AROUND 06Z. IT IS ALSO AT THIS TIME THAT BOTH MODELS
INDICATE A HEALTHY 45-55KT H850 JET OVER THE REGION...WITH
SHOWALTERS AT OR SLIGHTLY BELOW ZERO...AND MID LEVEL (850-700MB)
LIFT MAXIMIZED. HOWEVER...THE MAIN DYNAMICS ARE WAY TO OUR
NORTH...WITH A POTENT SHORTWAVE OVER THE NORTHERN PLAINS AND THE
MIDWEST. A 300 MB JET MAX (75-85 KT) IS TRAVERSES THE AREA AFTER
MIDNIGHT...MAXIMIZING DIVERGENCE OVER THE CWA AS WELL. IT APPEARS
BOTH MODELS ARE SLOW TO BRING SFC DEWPTS UP THOUGH...POOLING THE
HIGHEST DEWPTS RIGHT ALONG AND AHEAD OF THE FRONT. SPC DAY ONE
OUTLOOK HAS OUR WESTERN TWO COUNTIES IN A SLIGHT RISK.  THE GFS IS
HEAVIER WITH THE QPF AMOUNTS...ESPECIALLY IN THE EASTERN HALF OF THE
AREA AFTER 06Z SUN...WITH THE NAM SIMILAR WITH THE PLACEMENT OF THE
HEAVIER QPF...BUT NOT AS ROBUST WITH AMOUNTS. BOTH MODELS INDICATE
THAT THE FRONT SHOULD BE BISECTING THE REGION BY 12Z SUNDAY...AND
EXITING BY LATE AFTERNOON. SO WE SHOULD SEE GRADUAL CLEARING THROUGH
THE DAY ON SUNDAY...ESPECIALLY BY AFTERNOON. ALL PRECIP SHOULD BE
EAST OF THE AREA BY 18Z...SO WILL PROBABLY DROP POPS FOR SUNDAY
AFTERNOON IN THE PENNYRILE.

HIGH PRESSURE WILL BUILD INTO THE AREA THROUGHOUT THE DAY ON
SUNDAY...AND BE CENTERED OVER THE AREA SUNDAY NIGHT. NOT TOO MUCH OF
A COOLDOWN THOUGH BEHIND THIS FRONT...AS H850 TEMPS AND 1000-500MB
THICKNESS DO NOT DROP TOO TERRIBLY.

THE HIGH PRESSURE SYSTEM WILL BE QUICK TO MOVE EAST OF THE REGION AS
A SECOND H50 SHORT WAVE AND ASSOCIATED COLD FRONT (THIS ONE WITH
CHILLIER AIR BEHIND IT) WILL COME QUICK ON THE HEELS OF THE FIRST
SYSTEM. IT APPEARS AS THOUGH A WARM FRONT WILL SET UP ACROSS THE CWA
MONDAY AFTERNOOON...BEFORE THE COLD FRONT CROSSS THE FORECAST AREA
SOMETIME LATE MONDAY NIGHT...BRINGING SOME SCATTERED SHOWER AND
THUNDERSTORM ACTIVITY WITH IT. WE COULD SEE SOME CONVECTION MONDAY
AFTERNOON NEAR THE WARM FRONT...DUE TO WARM AIR ADVECTION AND DECENT
ISENTROPIC LIFT...SO WILL INTRODUCE A SLGT CHC POP ACROSS THE AREA.
AS WITH THE LAST SYSTEM...SFC DEWPTS ARE POOLED ALONG AND AHEAD OF
FRONT..WITH A DECENT 40-50KT H85 JET TO AID IN THUNDERSTORM
DEVELOPMENT. BOTH MODELS IN GOOD AGREEMENT THAT THE FRONT SHOULD BE
EXITING THE CWA BY 12Z TUESDAY...ALTHOUGH PRECIP WILL BE SOMEWHAT
LAGGING BEHIND...AS MODELS GRADUALLY MOVE THE UPPER LOW OUT OF THE
GREAT LAKES REGION INTO THE NORTHEAST U.S. THE H50 TROUGH MOVES EAST
OF THE AREA BY WEDNESDAY...AS SFC HIGH PRESSURE BUILDS INTO THE
REGION. H850 TEMPS PLUMMET DURING THE DAY ON TUESDAY AND ARE BELOW
ZERO BY TUESDAY NIGHT. THIS WILL MAKE FOR A CHILLY NIGHT TUESDAY
NIGHT AND A COOL DAY ON WEDNESDAY...BEFORE TEMPS START REBOUNDING
WEDNESDAY NIGHT AND THURSDAY. NO CHANGES MADE BEYOND THURSDAY.

AS FAR AS TEMPERATURES...THE GFS H850 INITIALIZED A LITTLE BETTER
BUT MOS NUMBERS ARE FAIRLY SIMILAR SO WILL JUST BLEND.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

WIELGOS
Hazardous weather outlook, Nov 12, 4:23 AM CST, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
423 AM CST SAT NOV 12 2005

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-131030-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
423 AM CST SAT NOV 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. AT
THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS EARLY ON SUNDAY MORNING.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED SUNDAY MORNING. THERE IS
ALSO A CHANCE OF THUNDERSTORMS ON MONDAY AND MONDAY NIGHT. THERE
IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND WEST OF A LINE
FROM CARBONDALE AND METROPOLIS ILLINOIS...TO BENTON AND MURRAY
KENTUCKY ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Marshall

When
November 12, 11:00 AM CST to 6:00 PM CST
Where
Marshall forecast zone
Reported by
NEWSPAPER
Coordinates
36.884, -88.329 (the zone’s center; the record gives no point)

Unusually dry and windy conditions contributed to the rapid spread of a fire in the Clark's River National Wildlife Refuge, a few miles southeast of Benton. The fire consumed 125 acres. All fire departments in the county, along with state and federal firefighters, controlled the fire by early evening.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479851.